Post Number: 187
Posted From: 184.108.40.206
Votes: 0 (Vote!)
|Posted on Friday, December 23, 2005 - 06:22 am: |
But she has been on very high doses of antibiotics and being treated for cocci, this can definitely cause polio. Her rumen and intestinal microbes have taken a big hit. I would be sure this doe is being effectively treated for thiamin deficiency, she absolutely has to have thiamin at fairly high doses regularly until her microbes recover and begin producing thiamin again. Give at least 5 mg/pound of thiamin at 4 to 6 hour intervals for 24 to 48 hours then 2-3 times a day for the next 7 to 10 days, usually this is a dose of 1 cc per 20 pounds. Give a probiotic to replenish the digestive microbes. Listeria most often involves a very high fever at the beginnning of symptoms, polio often does not. Listeria will often only affect one side of the doe (one ear will droop, one eyelid will droop, they lose control of the foreleg on one side of the body...) Polio often affects the entire body...
Be careful with dosages, 6 cc of LA 200 was enough for a goat weighing 180 pounds, 20 cc of penicillin was enough for a goat weighing 400 pounds and given too often for a goat's digestive microbes to withstand it.
BTW Corid is not very effective for treating cocci, the cocci have built alot of resistance to it. The sulfa drug is much better and somewhat less likely to cause a thiamin deficiency.
Goat 911 Capri Medic